MAUDE Adverse Event Report: LEICA MICROSYSTEMS (SCHWEIZ) AG PROVEO 8; SURGICAL MICROSCOPE

LEICA MICROSYSTEMS (SCHWEIZ) AG PROVEO 8; SURGICAL MICROSCOPE
Model Number 10448800
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow-up will be submitted should additional information become available following investigation.
 
Event or Problem Description
Leica microsystems (schweiz) ag received a complaint from switzerland stating that during an operation with a proveo 8, the binocular tube fell on the patient, causing a minor injury described as a bruise on the nose.
 
Additional Manufacturer Narrative
This is a final report.An investigation of the actual device was conducted.The fse found that the binocular tube was not properly mounted and showed signs of edge wear.The surgical staff regularly remove/install the main binocular tube as the laser filter remains installed only when needed.In this case, the tube was obviously not installed properly and fell on the patient.A review of the service history records revealed no issues that could explain the complaint.The review of the complaint statistics and the relevant instructions for use did not indicate any systemic problem with the device or associated labelling.A review of the user manual showed that the relevant instructions are adequate.Based on the investigation results, it can be concluded that the binocular tube was not properly mounted as stated in the user manual.The reported incident can be traced to the user not following the instructions for use.The damaged binocular tube was replaced with a new one.The device works according to specification.The users have been re-trained on how to properly mount the binocular tube.
 
Additional Manufacturer Narrative
Udi / gudid related data quality updates only.

Brand Name
PROVEO 8
Common Device Name
SURGICAL MICROSCOPE
Manufacturer (Section D)
LEICA MICROSYSTEMS (SCHWEIZ) AG
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ  9435
Manufacturer (Section G)
LEICA INSTRUMENTS (SINGAPORE) PTE LTD
12 teban gardens crescent
singapore, 60892 4
SN   608924
Manufacturer Contact
manuel pfundstein
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ   9435
MDR Report Key20014806
Report Number3003974370-2024-00006
Device Sequence Number11852895
Product Code HRM
UDI-Device Identifier07630003581799
UDI-Public(01)07630003581799(11)171220
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10448800
Device Catalogue Number10448800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date11/07/2024
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown